Can You Take Too Much Lipitor?
) is a prescription medication used to treat high cholesterol
. It belongs to a group of medications known as statins
. As with any medication, it is possible to take too much Lipitor. However, it is not exactly clear what to expect from a Lipitor overdose. It is likely that the specific effects of an overdose will vary, depending on a number of factors, such as the Lipitor dosage
and whether it was taken with any other medications or substances.
Effects of a Lipitor Overdose
Nor is it clear what exactly to expect from an overdose with Lipitor. Because overdoses with other statin medications do not seem to cause significant or long-lasting problems, an overdose is not predicted to cause severe effects. Of course, an overdose could cause any of the usual Lipitor side effects
, but perhaps more severely.
If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Dialysis is not expected to be useful for removing Lipitor from the blood. Treatment also may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Lipitor overdose may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Lipitor.